MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
A coronary atherectomy procedure commenced to treat a moderately calcified lesion in the patient's mid left anterior descending (lad) coronary artery.The physician used a spectranetics elca coronary atherectomy catheter to treat the patient.During the procedure, the device was removed and it was observed that an internal piece of the device was sticking out of the proximal portion of the rapid exchange port where the guide wire is inserted.A new elca device of the same model was used to complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
Patient's date of birth unk.Relevant tests/laboratory data unk.The device has not returned to the manufacturer, thus no investigation could be completed.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer 26 apr 2022.G3): device evaluation and investigation were completed 28 apr 2022.H3): the device was returned and evaluated by a cross functional team.The device''s inner lumen was pulled away from the guide wire port, causing bunching up and ripping of the device''s outer jacket.With the outer jacket damaged and the inner lumen pulled away from the guide wire port, this caused the device''s fibers to be exposed.Twists were seen in the outer jacket extending from the guide wire port to the distal tip; no breaches were detected in the twisted areas.H6): historically, the manufacturer has seen this damage during removal of the device, when the guide wire is pulled perpendicularly away from the guide wire port, resulting in the inner lumen pulling away from the guide wire port.This creates outer jacket damage and exposed fibers.Based on the device evaluation and investigation (outer jacket ripped and twisted, inner lumen pulled away from guide wire port, exposed fibers) this failure has been determined to be use related.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14197298
Report Number1721279-2022-00072
Device Sequence Number11876701
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)231027(10)FG021K06A
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG021K06A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT FIELDER 0.014 GUIDE WIRE; MEDTRONIC 6F GUIDE CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH
Patient Age68 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite